advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Australia:

I am 43 years old, have been diagnosed with Type 2 diabetes for 8 years and for the last year have had high blood pressure as well. I am taking 3 blood pressure pills morning and night, and 3 diabetes pills morning and night. I am also taking 20 mg of another blood pressure pill per day, but my blood pressure is always averaging 160/100 [normal should be below 140/90] and glucose readings average 11 [198 mg/dl] to 20 [360 mg/dl] every time. Also my toes and souls of my feet are continually numb.

Can you give me any explanations for this and if there is any interaction between all my tablets? My General Practitioner does not know what's happening and it is getting very frustrating. I am 40 kg [88 pounds] overweight, which I know doesn't help, but I can't shift the weight no what diet or tablets I use. My 13 year old son eats more than me, so it's not that I eat too much. Thank you, I hope you can help me.

Answer:

It's not a drug interaction thing.

Your diabetes and hypertension are killing you: get better control of them or risk premature death or maybe even worse (such as disabling strokes or heart attacks).

Sounds like you need more than you're getting: more medication, perhaps insulin; more attention to your meal plan (have you spoken to a dietitian?); more help from knowledgeable physicians (such as an endocrinologist or an internist).

Time to get your act together!

WWQ

Original posting 31 Dec 96

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.